Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 13, 2023, 11:40 AM CDT for Choctaw County, Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2023, 11:40 AM CDT (16:40 UTC)
- Expired
- Jul 13, 2023, 3:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
County Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:00 PM CDT | FLASH FLOOD | Ackerman, MS | Water surrounding and entering businesses along Main Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WGUS54 KJAN 131640
FFWJAN
MSC019-132245-
/O.NEW.KJAN.FF.W.0049.230713T1640Z-230713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1140 AM CDT Thu Jul 13 2023
...FLASH FLOOD EMERGENCY FOR ACKERMAN...
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Choctaw County in central Mississippi...
* Until 545 PM CDT Thursday.
* At 1140 AM CDT, local law enforcement reported thunderstorms
producing heavy rain in Ackerman. Between 5 and 10 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Ackerman. This is a
PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Ackerman, Weir and Chester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3329 8933 3329 8934 3332 8935 3334 8937
3337 8935 3339 8933 3340 8930 3342 8920
3342 8912 3341 8909 3329 8909 3328 8911
3320 8911 3320 8921 3311 8921 3311 8932
3329 8932
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
CR1 follow-up statement
662
WGUS74 KJAN 132045 RRA
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
345 PM CDT Thu Jul 13 2023
MSC019-132055-
/O.CAN.KJAN.FF.W.0049.000000T0000Z-230713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-
345 PM CDT Thu Jul 13 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CHOCTAW COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3329 8933 3329 8934 3332 8935 3334 8937
3337 8935 3339 8933 3340 8930 3342 8920
3342 8912 3341 8909 3329 8909 3328 8911
3320 8911 3320 8921 3311 8921 3311 8932
3329 8932
$$
JNEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:45 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 13, 9:45 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
945 AM CDT Thu Jul 13 2023
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 943 AM CDT Thu Jul 13 2023
The forecast remains on track. Currently we are seeing storms
training in the Northeast portion of the CWA. Local rainfall amounts
are between 2.0 inches to 2.5 inches an hour with some rainfall
totals today being 6.0-8.0 inches in some areas. A few flash flood
warnings have been issued with the possibilities for more to
follow. Considerable flooding is occuring in areas of heavy
rainfall and is expected to continue into the late morning.
Rainfall will be persistent as higher PWAT values of 2.0-2.6
inches, backward propagation, near 1000 j/kg CAPE, and corfidi
vectors between 5- 10kts suggest backbuilding and stationary storm
motion and heavy rainfall through midday. The flood watch will be
in effect until noon.
Heat will also be a concern today. An "Elevated"/Heat Advisory
remains in effect for today in areas west of I-55. Heat indices
could be between 105-110 degrees F in some areas to the western
half of the CWA. The warmest potentially being on the most
Southwestern edges of the CWA based on recent trends where heat
indices could be between 110-115 degrees F. /KP/
&&
.DISCUSSION...
Issued at 400 AM CDT Thu Jul 13 2023
Today & Tonight...
An active weather pattern is anticipated today, with flash
flooding likely & significant flooding possible this morning, some
low end severe threat in the north & heat across the west.
Early morning analysis indicates remnant cold core/MCV combined
with elevated instability & persistent soupy tropical airmass
aiding in early morning convective development. GOES East
infrared/water vapor imagery indicate majority of deep cold cloud
tops in the Ozarks while a few cooling cloud tops are developing
across central to northeast MS. The best potential for heavy rain
early this morning through midday today will be in central to
northeast MS where HREF continues to indicate high neighborhood
probs of 30-50% of > 3 inches, prob match mean maxima of 7-10
inches & 40-70% probs for > 5 inches for areas along & north of
the I-20 corridor & east of I-55. In these areas, 3-6 inches, with
locally higher maxima near or in excess of 10", are possible in a
short period of time. Storms will propagate slowly, per light mean
wind of 5-10kts, to the east-southeast, with southwesterly backward
propagation vectors of 10-15kts in the Hwy 45/I-59 corridors
while stronger nearly 20-25kts in the Hwy 82 corridor, which could
help storm training to occur. Combined with 2-2.5 inch PW air in
00Z regional soundings/GOES East total PWs & deep freezing
level/350-360K 850-925mb Theta E advection, extremely efficient
warm cloud rains/storms support flooding remaining likely &
significant flooding possible. Continued the Flood Watch but
expanded to include Leflore & Grenada due HREF trends. Main
adjustments to the HWO were to expand the "Elevated" to include
those added to the Flood Watch & the "Significant" was expanded
to the north & west slightly based on HREF/CAM trends to the
north. There could be some interaction/enhancement with the
decaying complex to the north into late morning to near noon &
will have to monitor how this impedes or enhances this ongoing
convection. Severe potential can't be ruled out in the Hwy 82
corridor, especially in the more untouched areas in the northwest
Delta but leaving that out of the local graphics for now. Lastly,
with some increased heat/less rain & storm coverage in the west,
heat stress will build. Added an "Elevated"/Heat Advisory for the
MS River corridor counties in western MS, extreme southeast AR &
northeast LA. With widespread showers & storms developing across
central to eastern areas early this morning into aftn hours,
leaned more heavily towards cooler trends in the northeast into
the mid 80s while low 90s to the west. Heat indices could reach
near 105-110 degrees F in some areas along & west of I-55 but most
confident area for more untouched heat will be closer to the MS
River corridor.
Much quieter conditions build in tonight as this upper system
shifts slowly off to the east. The region will be on the eastern
periphery of low-level thermal ridge building east, which should
help drive off most rain chances to the north & east, with only
limited chances in those periphery areas. With high moisture &
westerly low-level flow, dewpoints/airmass won't change much.
Persistence for lows in the mid-upper 70s will be the norm. /DC/
Friday through next Wednesday...The forecast area will remain
positioned between troughing in the east and high pressure aloft
trying to build into the Lower Mississippi River Valley from the
west. As a result, northwest to northerly flow aloft will persist
across the region throughout the forecast period. Meanwhile at the
surface, high pressure centered to the southeast of the region, will
maintain an ample supply of moisture across the CWA through next
week, as a front attempts to drop south into the forecast area.
Currently, this front looks to stall and eventually wash out late in
the weekend.
Hot and humid conditions will continue across the forecast area
throughout the mid and extended portion of the forecast. Highs each
day will top out in the low and middle 90s, with upper 90s possible
across western portions of the CWA next week as the aforementioned
high aloft makes some better eastward progression into the CWA.
This, coupled with afternoon dew points from the mid 70s to around
80, will yield afternoon heat index values from 106-110 over
portions of the CWA Friday into the weekend. A "Heat Advisory" may
be needed for portions of the CWA during this time. With the high
aloft strengthening over the region next week, the concern for
dangerous heat stress conditions could be extended into next week.
Showers and storms will be possible each day as well. These will
primarily remain confined to the afternoon and early evening hours.
However, given the moisture rich and unstable airmass over the area,
at a minimum, some isolated convection will remain possible
overnight. Under advertised northwest flow aloft and with the before
mentioned frontal boundary trying to drop into the CWA late in the
weekend, some potential for organized convection can't be ruled out
during this time. Gusty winds will be possible with the most
intense storms throughout the period, with heavy downpours and
frequent lightning strikes expected. Of course, the coverage of
convection each day will help in bringing some relief to the hot
conditions across the forecast area. /19/
&&
.AVIATION...
(12Z TAFS)
Issued at 700 AM CDT Thu Jul 13 2023
A disturbance over the region combined with deep moisture is the
impetus for MVFR/IFR category stratus/cigs & +SHRA/TSRA
developing this morning. This will persist through around midday
to early aftn, with improvement in cigs/VFR flight categories
probable by midday. Southerly winds around 10-15mph will prevail
through next 24 hours, with gusts around 20mph into the aftn. MVFR
vsby/IFR stratus/cigs will develop at eastern TAF sites of GTR,
MEI, PIB & HBG after midnight, mainly after 14/07-09Z & persist
through daybreak Friday. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 93 76 94 76 / 60 10 40 10
Meridian 89 75 93 75 / 80 20 60 20
Vicksburg 95 78 95 76 / 20 10 20 10
Hattiesburg 91 76 96 77 / 70 20 50 10
Natchez 95 77 95 77 / 20 10 20 10
Greenville 94 78 93 77 / 20 20 30 10
Greenwood 92 77 93 76 / 50 20 40 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-034-040-
041-047-053-059>061.
Flood Watch until noon CDT today for MSZ025>033-035>058-062>066-
072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
&&
AJ/19/DC/KPHazardous weather outlook, Jul 13, 4:54 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 454 AM CDT Thu Jul 13 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-034-040-041-053- 059>061-141000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Sunflower- Washington-Issaquena-Sharkey-Claiborne-Jefferson-Adams- Franklin MS- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through midday DANGEROUS HEAT THREAT...Elevated TIMING...Today Early this morning through midday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) Today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ018-141000- Bolivar- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through midday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today DANGEROUS HEAT THREAT...Elevated TIMING...Today Early this morning through midday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms are possible this afternoon to early evening. Some thunderstorms could produce damaging wind gusts. Today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ028-032-036>038-043>045-141000- Montgomery-Choctaw-Holmes-Attala-Winston-Madison MS-Leake-Neshoba- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Significant TIMING...Early this morning through midday Early this morning through midday, widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate river flooding is possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ026-029-030-141000- Grenada-Webster-Clay- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Early this morning through midday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Early this morning through midday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms are possible this afternoon to early evening. Some thunderstorms could produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ027-031-033-039-046-049>052-055>058-063>066-141000- Carroll-Lowndes-Oktibbeha-Noxubee-Kemper-Rankin-Scott-Newton- Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis- Covington-Jones- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Early this morning through midday Early this morning through midday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ035-047-141000- Humphreys-Warren- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Early this morning through midday DANGEROUS HEAT THREAT...Elevated TIMING...Today Early this morning through midday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ042-048-054-062-141000- Yazoo-Hinds-Copiah-Lincoln- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Early this morning through midday DANGEROUS HEAT THREAT...Limited TIMING...Today Early this morning through midday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ072>074-141000- Marion-Lamar-Forrest- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through midday Early this morning through midday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ025-141000- Leflore- 454 AM CDT Thu Jul 13 2023 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Early this morning through midday DANGEROUS HEAT THREAT...Limited TIMING...Today Early this morning through midday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) Today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous heat with heat index values of 105 to 110 degrees is expected to persist areawide Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 23 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jul 13, 11:09 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1109 AM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Rain Ackerman 33.31N 89.17W
07/13/2023 U0.00 inch Choctaw MS Broadcast Media
The roof of a building in downtown Ackerman
collapsed due to weight from excess water.
&&
DLLocal storm report, Jul 13, 11:11 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1111 AM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM Flash Flood Ackerman 33.31N 89.17W
07/13/2023 Choctaw MS Law Enforcement
Multiple roads flooded or closed in
Ackerman.
&&
DLLocal storm report, Jul 13, 11:20 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1120 AM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Flash Flood 4 N Louisville 33.18N 89.04W
07/13/2023 Winston MS Public
Social media image of water covering a large
section of Sulphur Springs Rd.
&&
DLLocal storm report, Jul 13, 11:26 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1126 AM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Flash Flood Sciples Mill 32.87N 88.73W
07/13/2023 Kemper MS Broadcast Media
Flooding at Sciples Mills, water across the
road and up to buildings.
&&
DLLocal storm report, Jul 13, 11:34 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1134 AM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Flash Flood Ackerman 33.31N 89.18W
07/13/2023 Choctaw MS Broadcast Media
A church along W Main St was flooded.
&&
DLLocal storm report, Jul 13, 11:38 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1138 AM CDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM Flash Flood 1 E Louisville 33.13N 89.03W
07/13/2023 Winston MS Public
Social media video of a discount retail
store flooded along MS Hwy 14 on the east
side of Louisville.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:56 PM CDT | River Flood Warning | JAN | Leake | 12 hr |
| Jul 12, 8:57 PM CDT | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Jul 12, 8:57 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 12 hr |
| Jul 13, 3:35 AM CDT | Heat Advisory | JAN | Adams, Bolivar, Claiborne, Franklin, Issaquena, Jefferson and 4 more | 16 hr |
| Jul 13, 6:10 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 8 hr |
| Jul 13, 7:07 AM CDT | Flash Flood Warning | JAN | Kemper | 7 hr |
| Jul 13, 7:46 AM CDT | Flash Flood Warning | JAN | Winston | 3 hr |
| Jul 13, 8:48 AM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster, Winston | 6 hr |
| Jul 13, 9:12 AM CDT | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha | 6 hr |
| Jul 13, 9:42 AM CDT | Flash Flood Warning | JAN | Winston | 6 hr |
| Jul 13, 10:34 AM CDT | Flash Flood Warning | JAN | Noxubee | 5 hr |
| Jul 13, 11:07 AM CDT | Flash Flood Warning | JAN | Kemper | 4 hr |
| Jul 13, 11:12 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Winston | 4 hr |
| Jul 13, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 37 min |
| Jul 13, 1:07 PM CDT | Special Weather Statement | JAN | Jasper | 23 min |
| Jul 13, 2:31 PM CDT | River Flood Warning | JAN | Leake | 7 days |
| Jul 13, 2:31 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Jul 13, 2:36 PM CDT | River Flood Warning | JAN | Noxubee | 7 days |
| Jul 13, 3:21 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 29 hr |
| Jul 13, 3:32 PM CDT | Areal Flood Warning | JAN | Attala, Choctaw, Kemper, Lowndes, Neshoba, Noxubee and 2 more | 22 hr |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.